Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The dual foliation in open manifolds with nonnegative sectional curvature


Authors: Luis Guijarro and Gerard Walschap
Journal: Proc. Amer. Math. Soc. 136 (2008), 1419-1425
MSC (2000): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-07-09047-8
Published electronically: December 28, 2007
MathSciNet review: 2367115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study several properties of the Sharafutdinov dual foliation in open manifolds with nonnegative sectional curvature.


References [Enhancements On Off] (What's this?)

  • 1. Jeff Cheeger and Detlef Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413-443. MR 0309010 (46:8121)
  • 2. Luis Guijarro, On the metric structure of open manifolds with nonnegative curvature, Pacific J. Math. 196 (2000), no. 2, 429-444. MR 1800586 (2002b:53042)
  • 3. Luis Guijarro and Gerard Walschap, The metric projection onto the soul, Trans. Amer. Math. Soc. 352 (2000), no. 1, 55-69. MR 1487617 (2000c:53034)
  • 4. -, Transitive holonomy group and rigidity in nonnegative curvature, Math. Z. 237 (2001), no. 2, 251-257. MR 1838310 (2002j:53055)
  • 5. G. Perelman, Proof of the soul conjecture of Cheeger and Gromoll, J. Differential Geom. 40 (1994), no. 1, 209-212. MR 1285534 (95d:53037)
  • 6. Grisha Perelman, Aleksandrov spaces with curvature bounded below II, Unpublished.
  • 7. V. A. Šarafutdinov, The Pogorelov-Klingenberg theorem for manifolds that are homeomorphic to $ {\bf R}\sp{n}$, Sibirsk. Mat. Ž. 18 (1977), no. 4, 915-925, 958. MR 0487896 (58:7488)
  • 8. Gerard Walschap, Nonnegatively curved manifolds with souls of codimension $ 2$, J. Differential Geom. 27 (1988), no. 3, 525-537. MR 940117 (89g:53067)
  • 9. Burkhard Wilking, A duality theorem for riemannian foliations in nonnegative sectional curvature, Geometric and Functional Analysis (to appear).
  • 10. Jin-Whan Yim, Distance nonincreasing retraction on a complete open manifold of nonnegative sectional curvature, Ann. Global Anal. Geom. 6 (1988), no. 2, 191-206. MR 982765 (90a:53049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20

Retrieve articles in all journals with MSC (2000): 53C20


Additional Information

Luis Guijarro
Affiliation: Department of Mathematics, Universidad Autónoma de Madrid, Spain
Email: luis.guijarro@uam.es

Gerard Walschap
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma
Email: gerard@ou.edu

DOI: https://doi.org/10.1090/S0002-9939-07-09047-8
Keywords: Wilking dual foliation, open manifolds with nonnegative sectional curvature
Received by editor(s): November 29, 2006
Published electronically: December 28, 2007
Additional Notes: The first author was supported by research grant MTM2004-04794-MEC. Most of this work was done during a visit of the second author to Madrid, financed in part by funds of the aforementioned grant.
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society